Article Text

PDF

Protracted systemic illness and interstitial nephritis due to minocycline.
  1. S. P. Wilkinson,
  2. W. K. Stewart,
  3. E. M. Spiers,
  4. J. Pears
  1. Department of Medicine, Ninewells Hospital and Medical School, Dundee, UK.

    Abstract

    A severe hypersensitivity-like illness with acute renal failure, lymphadenopathy and skin rash is reported following minocycline treatment in a 16 year old male. Following haemodialysis and steroid therapy his illness remitted, only to recur on withdrawal of the steroids. With further steroid treatment he recovered completely. Lymphocyte function tests, performed in an attempt to positively incriminate minocycline, were inconclusive due to a general suppression of the patient's lymphocytes to in vitro stimulation. Hypersensitivity reactions attributed to minocycline include skin rashes, lymphadenopathy and one previous case of acute interstitial nephritis.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.